I became sexually active in the last month and I started the lactose pills of the 4th sheet of my BC pills on June 23rd. My withdrawal bleed started on June 25th, which was a day early. I know the chances of pregnancy are very slim, but my bleed is a lot lighter than usual, which is why I'm worried. It's a lighter red, with some dark globby bits and a lot of mucous. It's gotten extremely light in the past 12 hours.
. Does lighter bleeding indicate an implantation bleed even if it's at the same time as my withdrawal bleed is due, or is it simply a result of continuously taking BC pills?
. Does the pill stop you from ovulating completely? If so, does this mean that I can have unprotected sex and have no risk of becoming pregnant, so long as I am compliant with my pills?
My last withdrawal bleed was May 28th - May 31st. The dates of intercourse were June 2nd/10th/15th/16th. All were protected, but for a brief period on the 15th, we weren't protected, so I'm scared that any excess sperm from the 1st ejaculation was inserted. He didn't ejaculate again while unprotected, and after 5 minutes I made him put another one on (this occurred about a week before my withdrawal bleed was due). The only time I've forgotten a pill was around June 5th, but I took it in 12 hours. I haven't missed any other pills, and I take them at the same time every day. I took a HPT on June 26th and it came out negative. It's probably too early to tell if I'm pregnant, and I've heard that a HPT is best taken 3-4 weeks after conception. My pharmacist says it's highly unlikely that I'm pregnant, as I've started my withdrawal bleed, I'm compliant with my pills and my boyfriend didn't actually ejaculate while inside me.
. Do I have more protection if I have unprotected sex during the last 2 weeks of hormone pills (i.e. after ovulation and before menstruation)?
. When is the best time to take a home pregnancy test (i.e. after the date of unprotected sex)?
I'm taking Trimethoprim for a recent UTI. I've been feeling a bit nauseous and have had headaches, cramping and mild constipation over the last couple of days. Cramping and mild headaches are normal, but the nausea is uncommon.
. Could nausea, headaches and constipation indicate pregnancy? Do withdrawal bleeds have the same symptoms as normal periods?
I know all of this sounds silly, but I'm still worried and I'm having a hard time convincing myself that there's nothing to worry about. Any help would be greatly appreciated!!
1. Implantation is a few days before your period, and itis very light, sometimes just a bit of pink spotting. BC can however make your periods lighter, shorter with less discomfort. That is why it is prescribed for women with heavy and/or painful menstruation.
2. Yes. Every day of every cycle is safe as long as you follow the instructions and heed the warnings. Condoms are however a good backup method, and it protects your long term health by reducing the chances of bacterial infections and STDs.
3. The pill protects equally every day. You have no hormonal cycle and ovulation, so itis the same every day.
4. 21 and 28 days after the sex.
5. Yes, it can be early pregnancy signs but it is very unlikely. You can still have headaches, nausea, cramps, lower back pain, sore breasts, nausea, achne, emotional, short tempered and all the other things when you get with menstruation while you are on the pill. Normally it is less, lighter and shorter.
Trimethoprim is one of the few antibiotics that can potentially interfere with your body's estrogen progressing, so you have to remember that it can (not will - can) interfere with the pill. It will likely change your cycle a bit,and it can cause a yeast infection.
It does not sound like you got any significant amount of semen inside your vagina. The chance of getting pregnant from what you did is for all practical purposes zero. It is mostly a theoretical chance.
Thank you so much! Another quick question: is it true that if you've been taking the pill for at least 1 month before you have sex, you will be protected no matter what? i.e. If you were to have unprotected sex just before or just after taking the lactose pills of the second month?